ArticleWorld journal of surgical oncology2023
Secondary Budd-Chiari syndrome occurred after adjuvant radiotherapy for perihilar cholangiocarcinoma: a case report.
Article in World journal of surgical oncology, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 2 citations in OpenAlex.
- Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
10 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundBudd-Chiari syndrome (BCS) is a rare vascular disorder of the liver, and acute and secondary BCS is even rarer. CASE PRESENTATION: A 62-year-old man with perihilar cholangiocarcinoma of Bismuth type IIIa underwent right hemi-hepatectomy with caudate lobectomy and pancreatoduodenectomy. Adjuvant chemoradiotherapy was performed due to a positive hepatic ductal margin. Subsequently, the disease passed without recurrence. The patient visited for acute onset abdominal pain at the 32nd postoperative month. Multidetector-row computed tomography (MDCT) showed stenosis of the left hepatic vein (LHV) root, which was the irradiated field, and thrombotic occlusion of the LHV. The patient was diagnosed with acute BCS caused by adjuvant radiotherapy. Although anticoagulation therapy was performed, the patient complained of sudden upper abdominal pain again. MDCT showed an enlarged LHV thrombus and hepatomegaly. The patient was diagnosed with exacerbated acute BCS, and stenting for the stenotic LHV root was performed with a bare stent. Although stenting for the LHV root was very effective, restenosis occurred twice due to thrombus in the existing stent, so re-stenting was performed twice. The subsequent clinical course was acceptable without recurrence or restenosis of the LHV root as of 6 months after the last stenting using a stent graft.
conclusionAlthough no case of BCS caused by radiotherapy has yet been reported, the present case showed that late side effect of radiotherapy can cause hepatic vein stenosis and secondary BCS.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.